Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 48, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 16, 2017, 4:31 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2017, 4:31 PM EST (21:31 UTC)
- Expired
- Nov 17, 2017, 4:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
959 WHUS72 KKEY 162131 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 PM EST THU NOV 16 2017 GMZ052>055-072>075-170330- /O.CAN.KKEY.SC.Y.0047.000000T0000Z-171117T1000Z/ /O.NEW.KKEY.SC.Y.0048.171116T2131Z-171117T1600Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 PM EST THU NOV 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR , WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. * WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED TODAY. * WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ032>035-042>044-170330- /O.NEW.KKEY.SC.Y.0048.171116T2131Z-171117T1600Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 431 PM EST THU NOV 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY. * WINDS...NORTH TO NORTHEAST WINDS NEAR 15 KNOTS WILL INCREASE TO NEAR 20 KNOTS EARLY TONIGHT. * WAVES/SEAS...SEAS OF UP TO 6 FEET ARE POSSIBLE IN THE EXTREME OUTER WATERS OF MAINLAND MONROE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
3 follow-up statements
839 WHUS72 KKEY 170320 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EST THU NOV 16 2017 GMZ032>035-042>044-052>055-072>075-170930- /O.CON.KKEY.SC.Y.0048.000000T0000Z-171117T1600Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1020 PM EST THU NOV 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE STRAITS OF FLORIDA OVERNIGHT...WHILE NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20 KNOTS ACROSS HAWK CHANNEL AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WAVES/SEAS...SEAS WILL BUILD UP TO 8 FEET IN PORTIONS OF THE GULF STREAM OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
874 WHUS72 KKEY 170932 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 432 AM EST FRI NOV 17 2017 GMZ032>035-042>044-171045- /O.CAN.KKEY.SC.Y.0048.000000T0000Z-171117T1600Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 432 AM EST FRI NOV 17 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ052>055-072>075-171600- /O.CON.KKEY.SC.Y.0048.000000T0000Z-171117T1600Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 432 AM EST FRI NOV 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE STRAITS OF FLORIDA TODAY. * WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
276 WHUS72 KKEY 171522 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1022 AM EST FRI NOV 17 2017 GMZ052>055-072>075-172100- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-171117T2100Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1022 AM EST FRI NOV 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE STRAITS OF FLORIDA TODAY. * WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 2:50 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 16, 2:50 PM EST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Key West FL 250 PM EST Thu Nov 16 2017 .DISCUSSION... .CURRENTLY... Skies vary from mostly sunny in the Lower and Middle Keys to mostly cloudy in the Upper Keys. Along the island chain, temperatures range from the mid 70s to near 80 degrees. Meanwhile, local radars are detecting a few showers over the Upper Keys and the adjacent nearshore waters including Florida Bay with widely scattered showers on the distant waters beyond 40 nm southeast of the Middle Keys. && .SHORT TERM...(Tonight through Sunday night) A mid and upper level disturbance in the extreme southeast Gulf of Mexico will migrate eastward and across our region early tonight before exiting away from our area. Meanwhile, a persistent low level trough aligned along the southeast Florida coast into the Straits combined with another wind surge will prompt low chance pops to be retained tonight. Thereafter, a large region of high pressure will bridge over a cold front sagging down the Sunshine State this weekend. Given limited moisture below 850 mb and large scale descent, only nickle to perhaps dime pops which coincide with ECE/MEX 12 hour MOS guidance will be retained for Friday through this weekend. Temperatures will be near normal with daytime highs near 80 along with overnight lows in the lower 70s. && .LONG TERM...(Monday through Thursday) Uncertainty increases through the period, as another region of high pressure over the southeast United States slides quickly into the southwest Atlantic Ocean, with a nearby stationary front possibly lifting northward with perhaps low pressure developing along the boundary. Until forecast confidence and timing increases, will keep isolated pops with high temperatures averaging in the lower 80s and overnight lows in the lower 70s. && .MARINE... Outside of Florida Bay, A Small Craft Advisory will be in effect for the rest of Keys coastal waters tonight and Friday, before winds decrease appreciably by Saturday afternoon into Sunday. && .AVIATION... VFR conditions are expected at the KEYW and KMTH terminals this evening and overnight. North to northeast winds will continue between 10 to 13 knots with gusts around 20 knots. && .CLIMATE... In 1940, the daily record low temperature of 56 degrees was recorded in Key West. Temperature records have been kept since 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 72 80 72 80 / 30 10 10 - Marathon 72 82 73 83 / 30 10 10 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ032>035-042>044-052>055-072>075. && Public/Marine/Fire...APA Aviation/Nowcasts....04 Data Collection......KN Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 16, 5:51 AM EST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 551 AM EST Thu Nov 16 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-171100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 551 AM EST Thu Nov 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for all coastal waters of the Florida Keys today. The Advisory may expire for some locations later this morning. Small Craft Advisories likely will be required again tonight for portions of the coastal waters of the Florida Keys. Water levels at the Key West tide gauge reached around 2.7 feet above MLLW last evening. The highest tides of the month will occur during the next few days. Coastal Flood Advisories (greater than 3.4feet above MLLW) are not expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory likely will be required for portions of the coastal waters of the Florida Keys Friday and Friday night. No hazardous weather is expected Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.